Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 178, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 12, 2004, 3:11 PM CDT for Wayne County, Missouri. It was in force for 34 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2004, 3:11 PM CDT (20:11 UTC)
- Expired
- Jun 12, 2004, 3:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Wayne County, MO
The radar
The Paducah radar (KPAH), 147 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 3:24 PM CDT | TSTM WND DMG | 4 Se Williamsville, MO | TREES DOWN ON U.S. HIGHWAY 67 NORTH AND MISSOURI HIGHWAY 172 IN WAYNE COUNTY. |
| Jun 12, 3:24 PM CDT | TSTM WND DMG | 4 Se Williamsville, MO | TREES DOWN ON U.S. HIGHWAY 67 NORTH AND MISSOURI HIGHWAY 172 IN WAYNE COUNTY. |
| Jun 12, 3:30 PM CDT | TSTM WND DMG | 16 Se Greenville, MO | TREES AND POWER LINES DOWN AND DAMAGE TO HOMES REPORTED IN COMMUNITY OF WAPPAPELLA. SPOTTY POWER OUTAGES REPORTED THROUGHOUT COUNTY. |
| Jun 12, 3:30 PM CDT | TSTM WND DMG | 16 Se Greenville, MO | TREES AND POWER LINES DOWN AND DAMAGE TO HOMES REPORTED IN COMMUNITY OF WAPPAPELLA. SPOTTY POWER OUTAGES REPORTED THROUGHOUT COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.2 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1685 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KPAH 122011
SVRPAH
MOC223-122045-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
311 PM CDT SAT JUN 12 2004
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAYNE COUNTY IN SOUTHEAST MISSOURI
* UNTIL 345 PM CDT
* AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 5 MILES EAST OF PIEDMONT TO 11
MILES SOUTH OF POPLAR BLUFF...MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE CLUBB...GREENVILLE...MILL SPRING...
PIEDMONT...WILLIAMSVILLE...LEEPER...MCGEE...SHOOK AND SILVA
DAMAGING WINDS ARE EXPECTED WITH THIS LINE OF STORMS. TAKE COVER IN A
SUBSTANTIAL SHELTER.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3723 9045 3727 9022 3709 9023 3706 9007
3693 9029 3693 9064 3708 9072 3714 9076
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:40 PM CDT, 31 minutes earlier.
Area forecast discussion, Jun 12, 2:40 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 240 PM CDT SAT JUN 12 2004 ACTIVE WEATHER DAY...AS WE HAVE HAD CONVECTION ONGOING SINCE AROUND SUNRISE. A FEW PULSE STORMS TODAY...WITH ISOLATED STRONG / SEVERE WIND GUSTS AND VERY HEAVY RAINFALL. PHASE 2 ABOUT TO BEGIN...AS CONVECTION OVER SOUTH CENTRAL MISSOURI AND NORTHERN ARKANSAS CONTINUES TO MOVE ENE TOWARD THE WESTERN END OF OUR FA. MEANWHILE...CONVECTION OVER WESTERN KENTUCKY SHOULD CONTINUE IT ESE MOVEMENT / PROPAGATION THRU MID AFTERNOON. BASED ON REGIONAL MOSAIC TRENDS...WILL HAVE FAIRLY HIGH POPS INTO THE EVENING HOURS...WITH BEST COVERAGE AND STRONGEST ACTIVITY EXPECTED FROM SE MO INTO WRN KY AND SRN TIP OF ILLINOIS. THIS THINKING WILL BE REFLECTED IN THE POP / WX GRIDS AND PUBLIC FORECAST TO SOME DEGREE...BUT COVERAGE SHOULD BE DECENT NORTH TOO. OVERNIGHT...WILL TAPER POPS OFF TO CHANCE CATEGORY...BUT LEAVE THEM IN NONE THE LESS. GENERALLY FOLLOWED THE ETA...LIKE THE PREVIOUS FORECAST SHIFT DID. OVERALL...THE FLOW PATTERN WILL SHIFT FROM SW...WITH THE RIDGE OVER THE EASTERN U.S. MOVG OUT...TO A MORE WESTERLY FLOW. HOWEVER THE ETA SUGGESTS NO FROPA THROUGH LATE TUESDAY...WHICH IS MORE IN LINE WITH OUR PREVIOUS THINKING...AND WHAT WAS SHOWN IN THE ECMWF YESTERDAY. CONFIDENCE OVERALL IS NOT ALL THAT HIGH WITH REGARD TO SPECIFICS...FRONTAL PLACEMENT...TIMING S/WVS EARLY NEXT WEEK. SO THROUGH THAT TIME PERIOD...WILL HAVE AT LEAST LOW POPS IN JUST ABOUT EVERY PERIOD...AND TRY TO REFLECT SLIGHTLY BETTER CHANCES WHEN WE EXPECT MINOR DISTURBANCES AND BETTER MOISTURE TO MOVE THROUGH...BASED ON ETA MODEL DEPICTION. WILL CARRY A CHANCE OF PRECIPITATION FOR LATE NEXT WEEK...AND TRANSITION POPS TO CHANCE CATEGORY OVER SE MO AND SW KY BY FRIDAY...PER A COMPROMISE OF THE ECMWF AND GFS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 12, 4:24 AM CDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 424 AM CDT SAT JUN 12 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-131000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 424 AM CDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS TODAY AND TONIGHT MAY REACH SEVERE LEVELS...PRODUCING A FEW DAMAGING WIND GUSTS AND LARGE HAIL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND NORTH OF A LINE FROM CAPE GIRARDEAU MISSOURI TO EVANSVILLE INDIANA. SOUTH OF THE SLIGHT RISK AREA...ANY SEVERE WEATHER OCCURRENCES WILL BE ISOLATED AT MOST. MINOR FLOODING CONTINUES ALONG PORTIONS OF THE OHIO RIVER. CHECK THE LATEST FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS WILL CONTINUE SUNDAY THROUGH MONDAY...WITH SOME STORMS POSSIBLY REACHING SEVERE LEVELS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY THROUGH MONDAY OVER MUCH OF THE OUTLOOK AREA...MAINLY NORTH OF A LINE FROM CAPE GIRARDEAU MISSOURI TO HOPKINSVILLE KENTUCKY. AGAIN...THE MAIN HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL IS ALSO LIKELY IN THE STORMS. THERE WILL BE A LULL IN THE STORMS TUESDAY AND WEDNESDAY...BEFORE STORMS INCREASE AGAIN LATE IN THE WEEK. STORMS LATE IN THE WEEK MAY BE STRONG. ALL POINTS ALONG THE OHIO RIVER ARE FORECAST TO BE UNDER FLOOD STAGE BY SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS MAY BE REQUESTED ANY TIME THROUGH MONDAY. SPOTTERS...ESPECIALLY THOSE UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS...ARE ASKED TO BE READY TO ACTIVATE. YORK
In the hours before
Special weather statement, Jun 12, 11:39 AM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1139 AM CDT SAT JUN 12 2004 ILZ088>094-KYZ001>013-015>017-021-022-MOZ087-110>112-114-121800- ALEXANDER IL-BALLARD KY-CALDWELL KY-CALLOWAY KY-CAPE GIRARDEAU MO- CARLISLE KY-CHRISTIAN KY-CRITTENDEN KY-FULTON KY-GRAVES KY-HARDIN IL- HICKMAN KY-HOPKINS KY-JOHNSON IL-LIVINGSTON KY-LYON KY-MARSHALL KY- MASSAC IL-MCCRACKEN KY-MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO- POPE IL-PULASKI IL-SCOTT MO-STODDARD MO-TODD KY-TRIGG KY-UNION IL- WEBSTER KY- 1139 AM CDT SAT JUN 12 2004 ...STRONG THUNDERSTORMS WILL LIKELY PRODUCE GUSTY WINDS... AT 1135 AM...PADUCAH DOPPLER RADAR CONTINUED TO DETECT NUMEROUS STRONG THUNDERSTORMS OVER SOUTHEAST MISSOURI...THE SOUTHERN TIP OF ILLINOIS AND WESTERN KENTUCKY. MOST OF THE ACTIVITY WAS ALONG AND SOUTH OF A LINE FROM SHAWNEETOWN ILLINOIS TO POPLAR BLUFF MISSOURI. THE INDIVIDUAL STORMS WERE MOVING EAST AROUND 30 MPH. THE STRONGER STORMS WILL LIKELY PRODUCE WINDS 40 TO 50 MPH. THESE WINDS MAY EVEN OCCUR A FEW MILES AWAY FROM THE PARENT THUNDERSTORM ACTIVITY. GUSTY WINDS OF THIS NATURE CAN BLOW AROUND LOSE OBJECTS SUCH AS YARD ITEMS...AND CAN EVEN BRING A TREE OR TWO DOWN. STAY TUNED FOR LATER STATEMENTS...AND BE PREPARED TO TAKE ACTION SHOULD A WARNING BE ISSUED...FOR A SEVERE THUNDERSTORM.
Local storm report, Jun 12, 11:50 AM CDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1150 AM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1121 AM TSTM WND DMG 4 N MOUNDS 37.17N 89.20W
06/12/2004 PULASKI IL EMERGENCY MNGR
TREES AND POWER LINES DOWN ACROSS PORTIONS OF THE VILLA
RIDGE COMMUNITY.
&&
SMITTYLocal storm report, Jun 12, 12:34 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1234 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND DMG PRINCETON 37.11N 87.88W
06/12/2004 CALDWELL KY EMERGENCY MNGR
LARGE TREE FELL ON VEHICLE, LARGE TREE LIMBS DOWN ALSO.
&&
SMITTYSpecial weather statement, Jun 12, 2:23 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 223 PM CDT SAT JUN 12 2004 MOZ076-086-087-100-107>112-114-122130- BOLLINGER MO-BUTLER MO-CAPE GIRARDEAU MO-CARTER MO-MISSISSIPPI MO- NEW MADRID MO-PERRY MO-RIPLEY MO-SCOTT MO-STODDARD MO-WAYNE MO- 223 PM CDT SAT JUN 12 2004 ...THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS 40 TO 50 MPH POSSIBLE OVER SOUTHEAST MISSOURI THIS AFTERNOON... AT 222 PM...THE LEADING EDGE OF A BROKEN LINE OF THUNDERSTORMS... CAPABLE OF PRODUCING LOCAL WIND GUSTS OF 40 TO 50 MPH...WAS NOTED NEAR A FREEMONT...GATEWOOD MISSOURI LINE. THE STORMS WERE MOVING EAST BETWEEN 30 AND 35 MPH. THE LEADING EDGE OF THESE STORMS SHOULD MOVE NEAR A PERRYVILLE...MARBLE HILL...DEXTER AND PORTAGEVILLE MISSOURI LINE BY 430 PM. PERSONS IN THE PATH OF THESE STORMS SHOULD SEEK SHELTER INDOORS. WINDS IN ADVANCE OF THESE STORMS MAY TOSS AROUND LOOSE OR POORLY SECURED ITEMS LEFT OUTDOORS. SOME TREES AND TREE LIMBS MAY BE KNOCKED DOWN BY THE THUNDERSTORM WINDS. IN ADDITION TO THE GUSTY WINDS...HEAVY RAIN...UP TO AN INCH AN HOUR...AS WELL AS FREQUENT AND DANGEROUS LIGHTNING IS POSSIBLE WITH THE STORMS. STAY TUNED FOR LATER STATEMENTS...AND BE PREPARED TO TAKE ACTION SHOULD A WARNING BE ISSUED...FOR A SEVERE THUNDERSTORM.
Local storm report, Jun 12, 2:40 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
240 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG HAZEL 36.51N 88.33W
06/12/2004 CALLOWAY KY AMATEUR RADIO
TREE UPROOTED.
&&
SMITTYLocal storm report, Jun 12, 2:58 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
258 PM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0247 PM TSTM WND DMG DONIPHAN 36.62N 90.82W
06/12/2004 RIPLEY MO EMERGENCY MNGR
SEVEREAL REPORTS OF TREES DOWN IN COMMUNITY.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 2:38 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley | 37 min |
| Jun 12, 2:58 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 62 min |
| Jun 12, 3:39 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 51 min |
| Jun 12, 4:03 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 57 min |
| Jun 12, 4:11 PM CDT | Severe Thunderstorm Warning | PAH | New Madrid, Scott | 34 min |
| Jun 12, 4:19 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.